Doctor insights on:
Hives And Heartburn
Had allergic reaction to Minocycline. Hives, heartburn, chills, feeling ill. Took prednisone/benadryl. Hives gone for 4 days, why am I still itchy?
Inflammation: !st drug such as minocycline tends to linger on in the tissue longer. 2nd the inflammation triggered by the drug takes 1-2 weeks to resolve even after the drug has been discontinued. Think of it as a deep scratch on your skin, it won't heal immediately just because you have stopped scratching it. ...Read more
When acid and peptic juices reflux into the esophagus, one might have the sensation of burning or pain under the breast bone. It can radiate up to the throat and down to the region of the solar plexus. Some may describe it as bad 'indigestion' and others may feel like they are ...Read more
33wks pregnant, I took 2 Tums (calcium carbonate) for heartburn and now I'm itchy all over and developing what looks like hives on my legs and stomach. Am I allergic?
I have had hives come up face and body (top to toe) and increasingly worse heart burn/ acid reflux for 4 months. Are they linked? What should I do?
Depends: Hives can be acute and last less than 1 day- 1 week or they can be chronic lasting greater than 6 weeks. Acute hives often have a trigger- such as food, medication, bug bite, venom sting, or pet allergy. However, they can also coincide with infections and the cause may not be easy to identify. Hives that are chronic >6 weeks require evaluation by an allergist and often have no known cause. ...Read moreSee 1 more doctor answer
Well....: I think you mean to say will you keep getting hives "forever"? If you are clearly get hives when you come into contact some "offending agent" then every time you come into contact with it yes, you will get hives, and maybe worse. However, a lot of the time we are not able to determine why you get hives (or to what). See your dermatologist or allergist if it continues to be a problem. ...Read more
Chronic Urticaria: Agree with Dr. Al Hegab. The cause of chronic idiopathic or spontaneous urticaria (hives) is currently unknown. It is not due to any medication or food trigger. No specific cause can be identified in most patients. Screening labs can be drawn by Allergist to see if hives caused by autoimmune condition including thyroid disorder. Typical screening labs include CBC/diff, CMP, TSH, ESR/CRP. ...Read moreSee 2 more doctor answers
Find trigger first: If a trigger for the hives is found, this should be avoided. If no obvious trigger, antihistamines such as claritin, (loratadine) allegra, zyrtec are indicated for treatment of hives. An allergist can assist in finding the trigger and developing a treatment plan for the hives. Sometimes different doses of antihistamines are used or combinations with other medications are used to obtain control. ...Read more